Cha Siu

Side effects of Deramaxx

Hi, I am Cha Siu's mother.
I am wondering if someone knows the side effects of Deramaxx.
I am giving my dog Deramaxx 25 mg every day as directed by her vet. I gave her three pills so far but last night, she was so active and hyper. She was jumping on the floor from my bed, and she was very much restless. I called the vet, but he was not in the office and the assistant asked me to call him back on Monday. I was told that it is too early to say her behavvior change is caused by Deramaxx so continue giving her this med until Monday. She is eating well.

Please help me!! I am so worried about my little pug...


Asked by Cha Siu on Feb 23rd 2008 Tagged deramaxx in Health & Wellness
Report this question Get this question's RSS feed Send this question to a friend



Status

  • This question is closed.

Best Answer

Makia 1996-2008

Makia our Mastiff/Rott mix was on Deramaxx for just about a year. She didn't show any side effects that I could see but a few months ago she developed a problem with her body absorbing nutrients from her food and she was pretty much wasting away. We are not sure the Deramaxx has anything to do with it but at this point she is off the Deramaxx. Now she takes medicine to make her pancreas work correctly and we deal with her arthritis other ways.

Personally I would stop the medicine for now. Cha Siu is not dependent on the Deramaxx to survive so she will be fine until you get to see the vet again. If you don't want to take her off completely, at least cut the dosage down. I'm sure you've seen this site but I'll post it anyway. Good Luck

www.deramaxx.novartis.us


Makia 1996-2008 answered on Feb 23rd.

Other Answers


Answers

Guest

Restlessness is one of the side effects of Deramaxx, along with vomiting, change in stools (diarrhea or change in color), decreased appetite, and increased water intake and urination.

If any animal exhibits ANY side effects to ANY medication, that medication should be STOPPED until you can seek veterinary assistance. It does not take long for a dog (or cat) to exhibit side effects to any medication. It only takes a short time for the medication to pass through the GI tract into the blood stream (a matter of 30 minutes up to 4 hours in most cases).

I would suggest discontinuing the medication until you can get in touch with your vet on Monday.

Best wishes,


Member 300693 answered on 2/23/08. Helpful? Yes/Helpful: No 0 Report this answer


Lily

Did you do a web search on terh side effects of Dermamaxx? I did and decided Sasha wasn't going to take it. I would discontinue it before Cha Siu hurts herself.


Lily answered on 2/23/08. Helpful? Yes/Helpful: No 0 Report this answer


Clay R.I.P. my handsome boy!!

You can always google the meds your pet is on or ask for a leaflet on the side effects that may occur.Restlessness is a side effect and the dose should be lowered for her.You never mentioned as to why your dog was on it(at least I don't remember seeing it).If for a medical condition like arthritis then she may be feeling good since it has been a few days that she has taken the meds(the person who answered the phone gave you the wrong advise).If the meds are being taken due to a spay ot injury then you need to make sure she is staying quiet and not bouncing around so she does not cause more injury. You may want to lower the dose and see what happens.If the same thing happens then discontinue the meds.


Clay R.I.P. my handsome boy!! answered on 2/24/08. Helpful? Yes/Helpful: No 0 Report this answer


More Questions in This Category